Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 15, NWS Wilmington, NC

March 24, 2012Bladen County, Robeson County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Mar 24, 2012, 5:24 PM EDT for Bladen County, Robeson County, North Carolina. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 24, 2012, 5:24 PM EDT (21:24 UTC)
Expired
Mar 24, 2012, 6:09 PM EDT
In force
45 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Bladen County, NC, Robeson County, NC

The radar

The Raleigh/Durham radar (KRAX), 102 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 226 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
226 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
526 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

623 
WUUS52 KILM 242124
SVRILM
NCC017-155-242230-
/O.NEW.KILM.SV.W.0015.120324T2124Z-120324T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
524 PM EDT SAT MAR 24 2012

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA
  NORTHEASTERN ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 630 PM EDT

* AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BUIE...OR 6 MILES NORTHWEST OF LUMBERTON...AND MOVING NORTHEAST AT
  25 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   LUMBERTON...
   BARKER TEN MILE...
   REX...
   ST. PAULS...
   TOLARSVILLE...
   TOBERMORY...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR NORTHEAST SOUTH CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3490 7893 3484 7890 3485 7882 3485 7869
      3478 7863 3455 7912 3471 7924 3496 7904
TIME...MOT...LOC 2124Z 237DEG 20KT 3468 7909

$$

BACON
2 follow-up statements
474 
WWUS52 KILM 242201
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
601 PM EDT SAT MAR 24 2012

NCC017-155-242230-
/O.CON.KILM.SV.W.0015.000000T0000Z-120324T2230Z/
ROBESON NC-BLADEN NC-
601 PM EDT SAT MAR 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHWESTERN BLADEN AND NORTHEASTERN ROBESON COUNTIES...

AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR TOLARSVILLE...OR 12 MILES NORTHEAST OF LUMBERTON...
MOVING NORTHEAST AT 30 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DUART...WHITE
OAK AND JEROME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR NORTHEAST SOUTH CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3465 7894 3496 7904 3490 7893 3484 7890
      3485 7882 3485 7869 3478 7863
TIME...MOT...LOC 2201Z 233DEG 27KT 3478 7885

$$

BACON
322 
WWUS52 KILM 242209
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
609 PM EDT SAT MAR 24 2012

NCC017-155-242219-
/O.CAN.KILM.SV.W.0015.000000T0000Z-120324T2230Z/
ROBESON NC-BLADEN NC-
609 PM EDT SAT MAR 24 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BLADEN AND
NORTHEASTERN ROBESON COUNTIES IS CANCELED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR NORTHEAST SOUTH CAROLINA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3465 7894 3496 7904 3490 7893 3484 7890
      3485 7882 3485 7869 3478 7863
TIME...MOT...LOC 2209Z 233DEG 27KT 3482 7879

$$

BACON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 2:22 PM EDT, 3 hours 2 minutes earlier.

Area forecast discussion, Mar 24, 2:22 PM EDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
222 PM EDT SAT MAR 24 2012

.SYNOPSIS...
AN APPROACHING UPPER LOW FROM THE WEST WILL BRING SCATTERED SHOWERS
AND THUNDERSTORMS THROUGH SUNDAY...BEFORE MOVING OFFSHORE SUNDAY
NIGHT. DRIER CONDITIONS ARE EXPECTED MONDAY WITH COOLING MONDAY
NIGHT...AS A COLD FRONT PUSHES SOUTH ACROSS THE REGION. COOLER AIR
ON TUESDAY WILL BE FOLLOWED BY A WARMING TREND...AS AN UPPER RIDGE
BEGINS TO BUILD OVER THE REGION.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM SATURDAY...DYNAMIC SITUATION FOR THIS AFTERNOON AND THE
OVERNIGHT HOURS. AREA OF DIFFLUENCE ALOFT AND INCREASING SURFACE
INSTABILITY IS FUELING THE FIRST CLUSTER OF SHOWERS AND TSTMS
MOVING ACROSS SOUTHEASTERN NORTH CAROLINA. MAIN COLD FRONT ALONG
WITH DIFFLUENCE ALOFT AND NUMEROUS RESIDUAL BOUNDARIES BEGINNING
TO FIRE TO THE WEST. THIS AREA WILL CONTINUE TO FILL IN AND TRUDGE
EASTWARD WITH THE UPPER LEVEL LOW...NOW WOBBLING ACROSS KENTUCKY
AND TENNESSEE. CUMULUS FIELD IS ALREADY LOOKING IMPRESSIVE WITH A
FEW CELLS SHOWING UP. CONTINUED TO ADVERTISE LARGE HAIL AND STRONG
WINDS OUT WEST FROM 2200 UTC ONWARD. SPC CONTINUES TO ADVERTISE A
SLIGHT RISK WE HAVE JUST ISSUED A WATCH FOR THE WESTERN COUNTIES
UNTIL 9:00 PM.

REGARDING POPS...I HAVE CATEGORICAL POPS FOR THE WESTERN COUNTIES.
THE SEVERE THREAT SHOULD CONTINUE THROUGH THE EVENING HOURS. FROM
THAT POINT ON I HAVE LIKELY POPS MOVING TO THE COAST AND QUICKLY
DIMINISHING TOWARD SUNRISE AS ANY DIURNAL AFFECTS ALL BUT DIMINISH
WITH THE UPPER LEVEL LOW AND LOSS OF DAYTIME HEATING.

CONTINUED TO ADVERTISE OVERNIGHT LOWS JUST ABOVE GUIDANCE WHICH
CITING THE EXPECTED COVERAGE OF PRECIPITATION.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 3 PM SATURDAY...APPROACHING UPPER LOW AND ASSOCIATED COLD
POOL ALOFT WILL MOVE OVER THE FORECAST AREA SUNDAY. -20 TO -22 DEG
CELSIUS TEMPS AT H5 WILL SHARPEN COLUMN LAPSE RATES...AND IT APPEARS
THE COLD POOL WILL BE DIRECTLY OVERHEAD OF OUR COUNTY WARNING AREA
DURING PEAK DIURNAL HEATING. ANTICIPATED SUNSHINE BETWEEN CONVECTIVE
CLOUDS SHOULD ENHANCE INSTABILITY AND WE ARE APT TO OBSERVE PERIODIC
HAIL-SHOWERS OR HAIL-STORMS SUNDAY MOST FAVORED IN THE AFTERNOON.
COLUMN WIND FIELDS DO NOT APPEAR EXCEPTIONALLY STRONG AND THE MAIN
THREAT WILL BE HAIL ACCOMPANIED BY LOCALIZED DOWNDRAFTS.

CONVECTIVE INTENSITY WILL DIMINISH LATE SUNDAY AS HEATING FADES BUT
WE WILL KEEP MENTIONABLE POP VALUES IN PLACE THROUGH SUNDAY NIGHT
AS THE DEEPER MOISTURE ON THE BACKSIDE OF THE UPPER LOW PULLS OFF
SHORE...USHERING ABRUPT DRYING AND NORTH FLOW BY SUNRISE MONDAY.
UNSETTLED CONDITIONS WILL SHIFT WELL OFFSHORE MONDAY...ALLOWING
SUNSHINE BUT CONTINUED MILD TEMPS. A DRY COLD FRONT LATE MONDAY
NIGHT FROM THE NORTH WILL BRING COOLING INTO EARLY TUESDAY WITH
MINIMUMS IN THE UPPER 40S AT DAYBREAK TUESDAY.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 3 PM SATURDAY...HIGH PRESSURE WEDGES IN FROM THE NORTH TUESDAY
TO BRING A COOLER THAN CLIMO AFTERNOON. THE DEGREE OF COOLING WILL
HINGE UPON LOW LEVEL CLOUD COVER AND THE SPEED AT WHICH THE HIGH
TURNS TO THE EAST AND BECOMES PROGRESSIVE...BOTH OF WHICH ARE HIGHLY
UNCERTAIN. THIS DOES APPEAR TO BE IN THE CARDS BY WEDNESDAY HOWEVER
ALLOWING FOR A RETURN OF NEAR CLIMO TEMPS. MOISTURE ADVECTION IN THE
RETURN FLOW WILL BE WEAK AS A SURFACE RIDGE AXIS HOLDS ON ACROSS THE
NORTHERN GULF COAST. THIS WILL TRANSLATE TO RAMIFICATIONS WITH THE
NEXT COLD FRONT...WHICH WILL BE TOO MOISTURE-DEPRIVED TO GENERATE
MUCH PRECIP CHANCE AS IT PASSES THROUGH THURSDAY. THE AIRMASS BEHIND
THIS LATE WEEK BOUNDARY MAY HAVE ACCESS TO SOME RATHER COOL CANADIAN
AIR AGAIN AND MAY BRING A RETURN OF BELOW CLIMO TEMPS BRIEFLY ON
FRIDAY. SATURDAYS DEVIATION FROM CLIMO WILL DEPEND ON WHETHER OR NOT
THIS HIGH PROGRESSES EASTWARD OR LINGERS FOR AN EXTRA DAY...WHICH IS
EXTREMELY DIFFICULT TO FORECAST SO FAR OUT IN TIME.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
AS OF 18Z...HRRR MODEL HAS CONVECTION ALONG THE COAST EARLY IN THE
PERIOD...PROBABLY A BIT OF SEA BREEZE ENHANCEMENT. VISIBILITIES
COULD BE BRIEFLY IFR IF THE SHOWERS ARE HEAVY...BUT LOW VISIBILITIES
WILL BE FLEETING. AFTER 23Z...MODELS ARE IN FAIRLY GOOD AGREEMENT
WITH A SECONDARY BATCH OF STRONGER CONVECTION MOVING INTO THE
WESTERN PORTION OF THE CWA...WEAKENING AS THEY REACH THE COAST AFTER
01Z. THERE SHOULD BE ENOUGH CLOUDS TO PRECLUDE ANY DENSE FOG
TONIGHT...HOWEVER THAT WILL NEED TO BE MONITORED.

SUNDAY...CONTINUE CHANCE OF CONVECTION AS THE COLD CORE OF THE UPPER
LOW MOVES OVER THE REGION. TIMING OF THE CONVECTION IS TRICKY...BUT
THE SHOWERS AND POSSIBLE STORMS WILL BE THE MOST PREVALENT AROUND
MAX HEATING.

EXTENDED OUTLOOK...LOW CONFIDENCE IN TEMPO IFR RESTRICTIONS IN
SHOWERS THROUGH 12Z MONDAY. OTHERWISE VFR MONDAY THROUGH WEDNESDAY.
POSSIBLE MORNING FOG THURSDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM SATURDAY...STILL EXPECT A SOUTHWEST FLOW TO CONTINUE THIS
AFTERNOON WITH SOME ACCELERATION NEARSHORE VIA THE SEABREEZE.
CONVECTION HAS DISTORTED WINDS ACROSS SOME WATERS AS WELL WITH 41013
REPORTING 15 KNOTS THE PAST HOUR. OVERNIGHT SPEEDS DIP BACK DOWN TO
TEN KNOTS OR LESS WITH THE SOUTHWEST SYNOPTIC FLOW CONTINUING. SWAN
SEAS CONTINUE TO HOVER IN A RANGE OF 2-4 FEET.

SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 3 PM SATURDAY...SW WINDS EARLY SUNDAY WILL BECOME MORE
WESTERLY THROUGH THE DAY AS A SURFACE LOW POSITIONED NEAR RALEIGH NC
AROUND DAYBREAK SUNDAY...MOVES EAST TO CAPE HATTERAS LATE IN THE
DAY. SUNDAY NIGHT WINDS WILL BECOME NW AND INCREASE AS THE LOW PULLS
FARTHER OFFSHORE AND A DRY COLD FRONT SWEEPS SE ACROSS THE WATERS
LATE MONDAY NIGHT. A CAUTIONARY OR BRIEF ADVISORY MAY BE NEEDED LATE
SUNDAY INTO MONDAY FOR GUSTY NNW WINDS TO 25 KT. GENERALLY EXPECTED
2-4 FOOT SEAS THROUGH SUNDAY...HIGHEST OFFSHORE IN SW-W FLOW.
INCREASING NW WINDS SUNDAY NIGHT INTO EARLY MONDAY MAY NOT BUILD
SEAS VERY MUCH EXCEPT WELL OFFSHORE. TSTMS WILL REMAIN POSSIBLE OVER
THE WATERS THROUGH SUNDAY NIGHT AND MARINERS SHOULD CONSULT RADAR
BEFORE HEADING OUT ON THE WATERS.

LONG TERM /TUESDAY THROUGH WEDNESDAY/...
AS OF 3 PM SATURDAY...MODERATELY STRONG GRADIENT IN PLACE ON TUESDAY
TO BRING NORTHEASTERLY WINDS THAT MAY APPROACH THE REQUIREMENTS FOR
CAUTIONARY HEADLINES. SEAS WILL ALSO BE AGITATED BY THE FLOW BUT THE
COAST-PARALLEL WIND DIRECTION WILL KEEP THE LARGEST SEAS AWAY FROM
SHORE. THE SURFACE HIGH TO OUR WEST WILL BE PROGRESSING AS THE DAY
WEARS ON THOUGH EASING BOTH WIND AND SEAS. SOME LATE AFTERNOON
VEERING IN DIRECTION IS ALSO EXPECTED. THE HIGH WILL BE VERY NEARLY
OVERHEAD EARLY WEDNESDAY BRINGING A LIGHT AND VARIABLE WIND TO START
BUT A CONTINUED EASTWARD PROGRESSION OF THE HIGH WILL ALLOW FOR AN
ESTABLISHMENT OF SOUTHERLY FLOW. A COLD FRONT APPROACHES FROM THE
NORTHWEST ON THURSDAY POSSIBLY SLATED FOR A LATE DAY PASSAGE.
SETUP MAY CALL FOR CAUTIONARY HEADLINES AGAIN AS GRADIENT
TIGHTENS QUITE A BIT BOTH AHEAD OF AND BEHIND THE BOUNDARY.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...SHK
SHORT TERM...MJC
LONG TERM...MBB
AVIATION...DL/SHK
Hazardous weather outlook, Mar 24, 1:55 PM EDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
155 PM EDT SAT MAR 24 2012

AMZ250-252-254-256-251800-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
155 PM EDT SAT MAR 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW THUNDERSTORMS THIS AFTERNOON MAY PRODUCE STRONG WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ099-105>110-SCZ053-054-251800-
COLUMBUS-INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER-
COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK-INLAND HORRY-
COASTAL HORRY-
155 PM EDT SAT MAR 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. A FEW
ISOLATED STORMS MAY PRODUCE DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ055-056-251800-
INLAND GEORGETOWN-COASTAL GEORGETOWN-
155 PM EDT SAT MAR 24 2012

...SEVERE THUNDERSTORM WATCH 106 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. A FEW
ISOLATED STORMS MAY PRODUCE DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-SCZ024-033-251800-
ROBESON-BLADEN-DILLON-MARION-
155 PM EDT SAT MAR 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. WIDESPREAD
SHOWERS AND THUNDERSTORMS ARE EXPECTED...WITH SOME OF THESE
PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ017-023-032-039-251800-
MARLBORO-DARLINGTON-FLORENCE-WILLIAMSBURG-
155 PM EDT SAT MAR 24 2012

...SEVERE THUNDERSTORM WATCH 106 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

15

In the hours before

Special weather statement, Mar 24, 1:48 PM EDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
148 PM EDT SAT MAR 24 2012

NCZ105-241830-
INLAND PENDER-
148 PM EDT SAT MAR 24 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS PENDER COUNTY THROUGH 230
PM EDT...

AT 148 PM EDT...DOPPLER RADAR INDICATED A FEW STRONG THUNDERSTORMS
OVER CURRIE...OR ABOUT 13 MILES SOUTHWEST OF BURGAW...MOVING
NORTHEAST AT 20 MPH. PEA SIZED HAIL HAS BEEN REPORTED IN PENDERLEA
WITH THESE STORMS.

SOME LOCATIONS IMPACTED INCLUDE BURGAW...CURRIE...LONG CREEK...
MALPASS CORNER...MONTAGUE...MURRAY TOWN...PENDERLEA...POINT
CASWELL...ROOKS...THE BOROUGH...VAN EDEN AND WARDS CORNER.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3459 7779 3436 7811 3444 7821 3446 7818
      3451 7826 3461 7822 3467 7817 3471 7812
      3472 7812 3473 7811 3473 7805 3474 7801
TIME...MOT...LOC 1748Z 225DEG 18KT 3449 7811

BACON
Special weather statement, Mar 24, 2:23 PM EDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
223 PM EDT SAT MAR 24 2012

NCZ099-109-SCZ053-241915-
COLUMBUS-INLAND BRUNSWICK-INLAND HORRY-
223 PM EDT SAT MAR 24 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS HORRY...BRUNSWICK AND
COLUMBUS COUNTIES THROUGH 315 PM EDT...

AT 223 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GORETOWN...OR ABOUT 15 MILES NORTHWEST OF LITTLE RIVER...MOVING
NORTHEAST AT 25 MPH.

SOME LOCATIONS IMPACTED INCLUDE WHITEVILLE...ASH...BETHEL...
BUGHILL...CRUSOE ISLAND...DULAH...EXUM...FREELAND...GORETOWN...
HALLSBORO...HONEY ISLAND AND LAKE WACCAMAW.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR NORTHEAST SOUTH CAROLINA.

&&

LAT...LON 3443 7860 3443 7858 3418 7829 3392 7881
      3407 7894 3444 7861
TIME...MOT...LOC 1823Z 233DEG 22KT 3405 7878

BACON
Special weather statement, Mar 24, 3:18 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
318 PM EDT SAT MAR 24 2012

NCZ099-105-109-241945-
COLUMBUS-INLAND BRUNSWICK-INLAND PENDER-
318 PM EDT SAT MAR 24 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS BRUNSWICK...PENDER AND
COLUMBUS COUNTIES THROUGH 345 PM EDT...

AT 318 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
NORTH OF MAKATOKA...OR ABOUT 16 MILES NORTH OF SHALLOTTE...MOVING
NORTHEAST AT 20 MPH.

SOME LOCATIONS IMPACTED INCLUDE BATARORA...DELCO...FREEMAN...
MAKATOKA...RIEGELWOOD...WOODBURN AND SANDY CREEK.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR NORTHEAST SOUTH CAROLINA.

&&

LAT...LON 3409 7839 3425 7850 3439 7828 3440 7826
      3443 7823 3445 7819 3423 7803
TIME...MOT...LOC 1918Z 241DEG 16KT 3422 7835

BACON
Special weather statement, Mar 24, 3:49 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
349 PM EDT SAT MAR 24 2012

NCZ105>107-109-242045-
COASTAL PENDER-INLAND BRUNSWICK-INLAND NEW HANOVER-INLAND PENDER-
349 PM EDT SAT MAR 24 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS BRUNSWICK...NEW HANOVER AND
PENDER COUNTIES THROUGH 445 PM EDT...

AT 349 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BATARORA...OR ABOUT 8 MILES WEST OF LELAND...MOVING NORTHEAST AT 25
MPH.

SOME LOCATIONS IMPACTED INCLUDE LELAND...ASHTON...BATARORA...
BAYSHORE...BISHOP...CASTLE HAYNE...HAMPSTEAD...MOORETOWN...PHOENIX...
ROCKY POINT...SCOTTS HILL AND SMITH CREEK.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR NORTHEAST SOUTH CAROLINA.

&&

LAT...LON 3434 7764 3430 7777 3429 7778 3414 7818
      3424 7824 3436 7816 3461 7773 3439 7758
TIME...MOT...LOC 1949Z 242DEG 21KT 3426 7812

BACON
Special weather statement, Mar 24, 4:53 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
453 PM EDT SAT MAR 24 2012

NCZ096-242145-
BLADEN-
453 PM EDT SAT MAR 24 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS BLADEN COUNTY THROUGH 545 PM
EDT...

AT 454 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
ELIZABETHTOWN...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS IMPACTED INCLUDE ELIZABETHTOWN...AMMON...RUSKIN...
DUBLIN AND WHITE LAKE.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR NORTHEAST SOUTH CAROLINA.

&&

LAT...LON 3484 7849 3483 7846 3478 7842 3475 7838
      3473 7838 3470 7836 3467 7832 3466 7832
      3449 7862 3457 7885 3486 7854 3485 7852
      3486 7850
TIME...MOT...LOC 2054Z 231DEG 19KT 3462 7859

BACON
Special weather statement, Mar 24, 5:09 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
509 PM EDT SAT MAR 24 2012

NCZ087-096-242215-
BLADEN-ROBESON-
509 PM EDT SAT MAR 24 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS BLADEN AND ROBESON COUNTIES
THROUGH 615 PM EDT...

AT 509 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM PURVIS TO PROCTORVILLE...OR ALONG A LINE
EXTENDING FROM 12 MILES NORTH OF DILLON TO 12 MILES SOUTH OF
LUMBERTON...MOVING NORTH AT 30 MPH.

SOME LOCATIONS IMPACTED INCLUDE LUMBERTON...RED SPRINGS...ALMA...
BARKER TEN MILE...BARNESVILLE...BUIE...DUART...ELROD...FAIRMONT...
HESTERTOWN...HOWELLSVILLE AND MAXTON.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR NORTHEAST SOUTH CAROLINA.

&&

LAT...LON 3490 7893 3484 7890 3485 7879 3445 7894
      3444 7896 3440 7897 3438 7901 3437 7901
      3457 7938 3472 7939 3477 7934 3482 7936
      3484 7935 3484 7919 3496 7904
TIME...MOT...LOC 2109Z 177DEG 28KT 3460 7930 3449 7907

BACON

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 11:41 AM EDTSpecial Weather StatementILMColumbus49 min
Mar 24, 1:48 PM EDTSpecial Weather StatementILMPender42 min
Mar 24, 2:23 PM EDTSpecial Weather StatementILMColumbus52 min
Mar 24, 2:31 PM EDTSevere Thunderstorm WarningILMBrunswick, Columbus44 min
Mar 24, 3:18 PM EDTSpecial Weather StatementILMBrunswick27 min
Mar 24, 3:49 PM EDTSpecial Weather StatementILMPender56 min
Mar 24, 4:53 PM EDTSpecial Weather StatementILMBladen52 min
Mar 24, 5:09 PM EDTSpecial Weather StatementILMRobeson66 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.